Alert archive / Virginia / High Wind Warnings in 2008

High Wind Warning 3, NWS Baltimore/Washington

March 8, 200810 counties in Virginia; 7 counties in West Virginia; 5 counties in Maryland

NWS Baltimore/Washington issued this high wind warning at Mar 8, 2008, 3:06 AM EST for 10 counties in Virginia; 7 counties in West Virginia; 5 counties in Maryland. It took effect at Mar 8, 2008, 2:54 PM EST. It was in force for 7 hr. 12 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 8, 2008, 3:06 AM EST (08:06 UTC)
In effect from
Mar 8, 2008, 2:54 PM EST
Expired
Mar 8, 2008, 10:00 PM EST
In force
7 hr
Issued by
NWS Baltimore/Washington
All 22 counties

Allegany County, MD, Baltimore County, MD, Carroll County, MD, Frederick County, MD, Washington County, MD, City of Harrisonburg, VA, City of Staunton, VA, City of Waynesboro, VA, City of Winchester, VA, Clarke County, VA, Frederick County, VA, Page County, VA, Rockingham County, VA, Shenandoah County, VA, Warren County, VA, Berkeley County, WV, Grant County, WV, Hampshire County, WV, Hardy County, WV, Jefferson County, WV, Mineral County, WV, Morgan County, WV

The radar

The Sterling radar (KLWX), 72 km from the middle of the area, began a volume at 08:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 8, 3:02 PM ESTTSTM WND GST 59Ijamsville, MDMESONET
Mar 8, 3:07 PM ESTTSTM WND GST 752 N Westminster, MDCARROLL COUNTY RGNL AIRPORT
Mar 8, 3:13 PM ESTTSTM WND GST 682 E Lineboro, MD
Mar 8, 3:26 PM ESTTSTM WND GST 552 Ene Petersville, MDMD-DOT MESONET
Mar 8, 3:29 PM ESTTSTM WND GST 60Middletown, MDMESONET
Mar 8, 4:00 PM ESTHAIL 1Westminster, MD
Mar 8, 4:13 PM ESTTSTM WND GST 68Millers, MD
Mar 8, 4:14 PM ESTTSTM WND DMGCockeysville, MDTREES DOWN.
Mar 8, 4:15 PM ESTTSTM WND GST 59Reisterstown, MDMEMA COMPOUND
Mar 8, 4:20 PM ESTTSTM WND DMGFinksburg, MDTREES DOWN.
Mar 8, 4:35 PM ESTTSTM WND DMGNew Windsor, MDNUMEROUS TREES DOWN
Mar 8, 4:40 PM ESTTSTM WND DMGParkton, MD2 TREES DOWN AT MILE MARKER 26 SOUTH ON INTERSTATE 83

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 8.1 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2008-03-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2008-03-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 594 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
493 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
594 m²/s²
0-3 km storm-relative helicity
608 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KLWX 080806
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
306 AM EST SAT MAR 8 2008

MDZ501-502-VAZ021-WVZ050-054-055-501>504-081615-
/O.UPG.KLWX.WI.Y.0005.080308T1800Z-080309T0500Z/
/O.NEW.KLWX.HW.W.0003.080308T2100Z-080309T0500Z/
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND-
HAMPSHIRE-PENDLETON-HARDY-WESTERN GRANT-EASTERN GRANT-
WESTERN MINERAL-EASTERN MINERAL-
INCLUDING THE CITIES OF...FROSTBURG...CUMBERLAND...BAYARD...
PETERSBURG...EMORYVILLE...HARTMANSVILLE...KEYSER...FORT ASHBY
306 AM EST SAT MAR 8 2008

...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO
MIDNIGHT EST TONIGHT...

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON
TO MIDNIGHT EST TONIGHT. THE WIND ADVISORY IS NO LONGER IN
EFFECT. 

A STRONG LOW PRESSURE SYSTEM WILL TRACK NORTHEAST ACROSS NORTHERN VIRGINIA
TODAY. BEHIND THIS SYSTEM...WINDS WILL SHIFT TO THE WEST
NORTHWEST LATE THIS AFTERNOON. SUSTAINED WINDS OF 25 TO 40 MPH
WITH GUSTS UP TO 60 MPH ARE EXPECTED THROUGH SATURDAY EVENING. THE
STRONG GUSTY WINDS MAY LEAD TO THE DOWNING OF TREES AND POWER
LINES. SOME POWER OUTAGES ARE POSSIBLE.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

DCZ001-MDZ004>007-009>011-013-014-016>018-VAZ036>042-050>057-
081615-
/O.EXB.KLWX.WI.Y.0005.080308T2100Z-080309T0500Z/
DISTRICT OF COLUMBIA-FREDERICK MD-CARROLL-NORTHERN BALTIMORE-
HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-PRINCE GEORGES-
ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-NELSON-ALBEMARLE-GREENE-
MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-ORANGE-CULPEPER-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
INCLUDING THE CITIES OF...WASHINGTON...FREDERICK...WESTMINSTER...
GAITHERSBURG...COLUMBIA...BALTIMORE...ANNAPOLIS...WALDORF...
ST MARYS CITY...CHARLOTTESVILLE...LEESBURG...CULPEPER...
MANASSAS...MANASSAS PARK...FAIRFAX...ALEXANDRIA...FALLS CHURCH...
FREDERICKSBURG
306 AM EST SAT MAR 8 2008

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT
EST TONIGHT...

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO
MIDNIGHT EST TONIGHT. 

A STRONG LOW PRESSURE SYSTEM WILL TRACK NORTHEAST ACROSS NORTHERN VIRGINIA
TODAY. BEHIND THIS SYSTEM...WINDS WILL SHIFT TO THE WEST
NORTHWEST LATE THIS AFTERNOON. SUSTAINED WINDS OF 2O TO 35 MPH
WITH GUSTS UP TO 50 MPH ARE EXPECTED THROUGH SATURDAY EVENING. THE
STRONG GUSTY WINDS MAY LEAD TO SOME POWER OUTAGES.

A WIND ADVISORY MEANS THAT WINDS UP TO 50 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MDZ003-VAZ025>031-WVZ051>053-081615-
/O.EXT.KLWX.WI.Y.0005.080308T2100Z-080309T0500Z/
WASHINGTON-AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-
CLARKE-MORGAN-BERKELEY-JEFFERSON-
INCLUDING THE CITIES OF...HAGERSTOWN...STAUNTON...WAYNESBORO...
HARRISONBURG...WINCHESTER...FRONT ROYAL...MARTINSBURG...
CHARLES TOWN
306 AM EST SAT MAR 8 2008

...WIND ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO
MIDNIGHT EST TONIGHT...

THE WIND ADVISORY IS NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO
MIDNIGHT EST TONIGHT. 

A STRONG LOW PRESSURE SYSTEM WILL TRACK NORTHEAST ACROSS NORTHERN VIRGINIA
TODAY. BEHIND THIS SYSTEM...WINDS WILL SHIFT TO THE WEST
NORTHWEST LATE THIS AFTERNOON. SUSTAINED WINDS OF 25 TO 35 MPH
WITH GUSTS UP TO 50 MPH ARE EXPECTED THROUGH SATURDAY EVENING.
THE STRONG GUSTY WINDS MAY LEAD TO SOME POWER OUTAGES.

A WIND ADVISORY MEANS THAT WINDS UP TO 50 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
3 follow-up statements
000 
WWUS71 KLWX 081554
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1054 AM EST SAT MAR 8 2008

MDZ501-502-VAZ021-WVZ050-054-055-501>504-090000-
/O.CON.KLWX.HW.W.0003.080308T2100Z-080309T0500Z/
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND-
HAMPSHIRE-PENDLETON-HARDY-WESTERN GRANT-EASTERN GRANT-
WESTERN MINERAL-EASTERN MINERAL-
INCLUDING THE CITIES OF...FROSTBURG...CUMBERLAND...BAYARD...
PETERSBURG...EMORYVILLE...HARTMANSVILLE...KEYSER...FORT ASHBY
1054 AM EST SAT MAR 8 2008

...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON
TO MIDNIGHT EST TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
MIDNIGHT EST TONIGHT. 

A STRONG LOW PRESSURE SYSTEM WILL TRACK NORTHEAST ACROSS NORTHERN
VIRGINIA TODAY. BEHIND THIS SYSTEM...WINDS WILL SHIFT TO THE WEST
NORTHWEST LATE THIS AFTERNOON. SUSTAINED WINDS OF 25 TO 40 MPH
WITH GUSTS UP TO 60 MPH ARE EXPECTED THROUGH SATURDAY EVENING.
THE STRONG GUSTY WINDS MAY LEAD TO THE DOWNING OF TREES AND POWER
LINES. SOME POWER OUTAGES ARE POSSIBLE.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

DCZ001-MDZ003>007-009>011-013-014-016>018-VAZ025>031-036>042-
050>057-WVZ051>053-090000-
/O.CON.KLWX.WI.Y.0005.080308T2100Z-080309T0500Z/
DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL-
NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-
PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-ORANGE-
CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-MORGAN-BERKELEY-JEFFERSON-
INCLUDING THE CITIES OF...WASHINGTON...HAGERSTOWN...FREDERICK...
WESTMINSTER...GAITHERSBURG...COLUMBIA...BALTIMORE...ANNAPOLIS...
WALDORF...ST MARYS CITY...STAUNTON...WAYNESBORO...HARRISONBURG...
WINCHESTER...FRONT ROYAL...CHARLOTTESVILLE...LEESBURG...
CULPEPER...MANASSAS...MANASSAS PARK...FAIRFAX...ALEXANDRIA...
FALLS CHURCH...FREDERICKSBURG...MARTINSBURG...CHARLES TOWN
1054 AM EST SAT MAR 8 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
MIDNIGHT EST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
MIDNIGHT EST TONIGHT. 

A STRONG LOW PRESSURE SYSTEM WILL TRACK NORTHEAST ACROSS NORTHERN
VIRGINIA TODAY. BEHIND THIS SYSTEM...WINDS WILL SHIFT TO THE WEST
NORTHWEST LATE THIS AFTERNOON. SUSTAINED WINDS OF 2O TO 35 MPH
WITH GUSTS UP TO 50 MPH ARE EXPECTED THROUGH SATURDAY EVENING.
THE STRONG GUSTY WINDS MAY LEAD TO SOME POWER OUTAGES.

A WIND ADVISORY MEANS THAT WINDS UP TO 50 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS71 KLWX 081954
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
254 PM EST SAT MAR 8 2008

MDZ003>007-VAZ025>031-WVZ051>053-090300-
/O.UPG.KLWX.WI.Y.0005.080308T2100Z-080309T0500Z/
/O.EXB.KLWX.HW.W.0003.080308T2000Z-080309T0900Z/
WASHINGTON-FREDERICK MD-CARROLL-NORTHERN BALTIMORE-HARFORD-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
MORGAN-BERKELEY-JEFFERSON-
INCLUDING THE CITIES OF...HAGERSTOWN...FREDERICK...WESTMINSTER...
STAUNTON...WAYNESBORO...HARRISONBURG...WINCHESTER...FRONT ROYAL...
MARTINSBURG...CHARLES TOWN
254 PM EST SAT MAR 8 2008

...HIGH WIND WARNING IN EFFECT UNTIL 5 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 AM EDT SUNDAY. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

AN INTENSE AREA OF LOW PRESSURE WILL TRACK ACROSS THE MID ATLANTIC
THIS AFTERNOON. SOUTHWEST WINDS ARE EXPECTED TO BECOME WEST
NORTHWEST BETWEEN 25 TO 35 MPH WITH GUSTS UP TO 60 MPH. THE
STRONG GUSTY WINDS MAY LEAD TO THE DOWNING OF TREES AND POWER
LINES. SOME POWER OUTAGES ARE POSSIBLE.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MDZ501-502-VAZ021-WVZ050-054-055-501>504-090300-
/O.EXT.KLWX.HW.W.0003.080308T2000Z-080309T0900Z/
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND-
HAMPSHIRE-PENDLETON-HARDY-WESTERN GRANT-EASTERN GRANT-
WESTERN MINERAL-EASTERN MINERAL-
INCLUDING THE CITIES OF...FROSTBURG...CUMBERLAND...BAYARD...
PETERSBURG...EMORYVILLE...HARTMANSVILLE...KEYSER...FORT ASHBY
254 PM EST SAT MAR 8 2008

...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 AM EDT SUNDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 5 AM EDT SUNDAY. 

AN INTENSE AREA OF LOW PRESSURE WILL TRACK ACROSS THE MID ATLANTIC
THIS AFTERNOON. SOUTHWEST WINDS ARE EXPECTED TO BECOME WEST
NORTHWEST BETWEEN 25 TO 35 MPH WITH GUSTS UP TO 60 MPH. THE STRONG
GUSTY WINDS MAY LEAD TO THE DOWNING OF TREES AND POWER LINES. SOME
POWER OUTAGES ARE POSSIBLE.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

DCZ001-MDZ009>011-013-014-016>018-VAZ036>042-050>057-090300-
/O.EXT.KLWX.WI.Y.0005.080308T2000Z-080309T0900Z/
DISTRICT OF COLUMBIA-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-
PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-ORANGE-
CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
INCLUDING THE CITIES OF...WASHINGTON...GAITHERSBURG...COLUMBIA...
BALTIMORE...ANNAPOLIS...WALDORF...ST MARYS CITY...
CHARLOTTESVILLE...LEESBURG...CULPEPER...MANASSAS...
MANASSAS PARK...FAIRFAX...ALEXANDRIA...FALLS CHURCH...
FREDERICKSBURG
254 PM EST SAT MAR 8 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM EDT SUNDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 AM EDT SUNDAY. 

AN INTENSE AREA OF LOW PRESSURE WILL TRACK ACROSS THE MID ATLANTIC
THIS AFTERNOON. SOUTHWEST WINDS ARE EXPECTED TO BECOME WEST
NORTHWEST BETWEEN 20 TO 30 MPH WITH GUSTS UP TO 55 MPH. THE STRONG
GUSTY WINDS MAY LEAD TO SOME POWER OUTAGES.

A WIND ADVISORY MEANS THAT WINDS UP TO 55 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
PELOQUIN
000 
WWUS71 KLWX 090300
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1000 PM EST SAT MAR 8 2008

MDZ003>007-501-502-VAZ021-025>031-WVZ050>055-501>504-090900-
/O.CAN.KLWX.HW.W.0003.000000T0000Z-080309T0900Z/
/O.EXA.KLWX.WI.Y.0005.000000T0000Z-080309T0900Z/
WASHINGTON-FREDERICK MD-CARROLL-NORTHERN BALTIMORE-HARFORD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-HARDY-WESTERN GRANT-
EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
INCLUDING THE CITIES OF...HAGERSTOWN...FREDERICK...WESTMINSTER...
FROSTBURG...CUMBERLAND...STAUNTON...WAYNESBORO...HARRISONBURG...
WINCHESTER...FRONT ROYAL...MARTINSBURG...CHARLES TOWN...BAYARD...
PETERSBURG...EMORYVILLE...HARTMANSVILLE...KEYSER...FORT ASHBY
1000 PM EST SAT MAR 8 2008

...WIND ADVISORY IN EFFECT UNTIL 5 AM EDT SUNDAY...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EDT SUNDAY. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

AS LOW PRESSURE MOVES INTO EASTERN CANADA...STRONG NORTHWEST WINDS
WILL AFFECT THE REGION IN ITS WAKE. LOOK FOR WEST NORTHWEST WINDS
AT 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. WINDS WILL START TO
SUBSIDE AFTER MIDNIGHT.

THESE WINDS MAY BREAK SOME BRANCHES AND LEAD TO SOME POWER
OUTAGES. DRIVING WILL BE MORE DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

DCZ001-MDZ013-014-016>018-VAZ036>041-050>057-090400-
/O.CAN.KLWX.WI.Y.0005.000000T0000Z-080309T0900Z/
DISTRICT OF COLUMBIA-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-
ST. MARYS-CALVERT-NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-
FAUQUIER-ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-
FAIRFAX-ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
INCLUDING THE CITIES OF...WASHINGTON...ANNAPOLIS...WALDORF...
ST MARYS CITY...CHARLOTTESVILLE...CULPEPER...MANASSAS...
MANASSAS PARK...FAIRFAX...ALEXANDRIA...FALLS CHURCH...
FREDERICKSBURG
1000 PM EST SAT MAR 8 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS CANCELLED
THE WIND ADVISORY. 

THE STRONGEST WINDS HAVE ENDED ACROSS THE AREA. WEST WINDS AT 15
TO 25 MPH...WITH SOME GUSTS UP TO 35 MPH WILL CONTINUE THROUGH
MIDNIGHT. 

$$

MDZ009>011-VAZ042-090900-
/O.CON.KLWX.WI.Y.0005.000000T0000Z-080309T0900Z/
MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-LOUDOUN-
INCLUDING THE CITIES OF...GAITHERSBURG...COLUMBIA...BALTIMORE...
LEESBURG
1000 PM EST SAT MAR 8 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY. 

AS LOW PRESSURE MOVES INTO EASTERN CANADA...STRONG NORTHWEST WINDS
WILL AFFECT THE REGION IN ITS WAKE. LOOK FOR WEST NORTHWEST WINDS
AT 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. WINDS WILL START TO
SUBSIDE AFTER MIDNIGHT.

THESE WINDS MAY BREAK SOME BRANCHES AND LEAD TO SOME POWER
OUTAGES. DRIVING WILL BE MORE DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

HTS

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this high wind warning went out at Mar 7, 9:51 PM EST, 5 hours 15 minutes earlier.

Area forecast discussion, Mar 7, 9:51 PM EST, 5 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
951 PM EST FRI MAR 7 2008

.SYNOPSIS...
ONE WAVE OF LOW PRESSURE WILL EXIT THE AREA LATE THIS EVENING. ANOTHER
WAVE OF LOW PRESSURE WILL CROSS THE AREA LATE TONIGHT INTO
SATURDAY. VERY WINDY AND COLDER CONDITIONS WILL FOLLOW LATE
SATURDAY THROUGH SUNDAY. HIGH PRESSURE WILL RETURN FOR THE EARLY
TO MIDDLE PART OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
FIRST WAVE OF LOW PRES AND ASSOCIATED RAINFALL WILL BE EXITING THE
AREA BY 03Z. ANY PRECIP OVERNIGHT SHOULD BE MOSTLY IN THE FORM OF
DRIZZLE AND/OR VERY LIGHT RAIN. AREAS OF DENSE FOG ALSO DEVELOPING
ESPECIALLY OVER THE HIGHER ELEVS.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...

NCEP MODELS HAVE TRENDED FURTHER WEST/INLAND WITH TRACK OF SECOND
AREA OF LOW PRES AND ARE NOW INLINE WITH 12Z ECMWF TAKING THE LOW
FROM GA NEWD TO JUST EAST OF THE BLUE RIDGE MTNS TO NEAR ALBANY NY
BY TOMORROW EVENING. ONLY ODD MODEL NOW IS 00Z RUC40 WHICH HAS THE
LOW TRACKING WEST OF THE APPALACHIANS. MODELS SUGGEST ANOTHER
SLUG OF MOISTURE WILL SPREAD THE AREA TOMORROW MORNING. ALSO OF
NOTE IS PLENTY OF ELEVATED INSTABILITY ON FCST SOUNDINGS EAST OF
THE BLUE RIDGE MTNS WITH MUCAPE OVER 200 J/KG AND SHOWALTER
INDICES AROUND -2C. SO WILL ADD THUNDER TO ALL AREAS EAST OF THE
BLUE RIDGE MTNS. ALSO A THREAT FOR SEVERE WX MAINLY LOWER SRN MD
WHERE AREA IS NOW IN THE WARM SECTOR WITH 60F DEGREE DEWPOINTS NOT
THAT FAR AWAY. PRECIP MOVES EAST OF THE BAY AFTER 18Z BASED ON 18Z
GFS ALTHOUGH NAM MODEL ABT THREE HRS SLOWER THAN GFS.

NEXT CONCERN IS POST-FRONTAL WINDS. 18Z GFS AND 00Z NAM SHOWING
VERY STRONG PRES RISES BEHIND DEPARTING LOW IN THE ORDER OF
15MBS/6HR AND 10MB/3HR RESPECTIVELY. THIS TYPICALLY SUPPORTIVE OF
STRONG WINDS. ALMOST PULLED THE TRIGGER ON A HIGH WIND WARNING FOR
AREAS WEST OF A LINE FROM HAGERSTOWN/MARTINSBURG/WINCHESTER TO
STAUNTON GIVEN 2-3KFT WINDS CLOSE TO 50 KTS. SINCE STRONGEST WINDS
NOT COMING UNTIL 00Z SUN DECIDED TO HOLD OFF AND LET NEXT SHIFT
LOOK AT MORE DATA. EXPECT SOLID ADVISORY CONDITIONS (GUSTS >40 KTS)
LATE TOMORROW AFTERNOON OR EARLY EVENING MOST OF MD AND NRN VA.

COLD AIR RUSHES IN QUICKLY AND BY EVENING IT WILL FEEL BACK LIKE
WINTER.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
THE SURFACE LOW WILL LIFT NORTH SATURDAY NIGHT...BRINGING IN COOLER
TEMPERATURES AND STRONG WINDS. A WIND ADVISORY IS STILL
LIKELY...ESPECIALLY ACROSS THE HIGHER TERRAIN...SATURDAY NIGHT.
RAPID CLEAR EXPECTED OVERNIGHT...WITH HIGH PRESSURE IN CONTROL ON
SUNDAY. UPSLOPE SNOW ACCUMULATIONS WEST OF THE ALLEGHENY FRONT
SATURDAY NIGHT INTO EARLY SUNDAY LOOK TO RANGE 2 TO 4 INCHES...WITH
LOCALLY HIGHER AMOUNTS POSSIBLE. NOT ENOUGH CONFIDENCE IN THE
AMOUNTS TO ISSUE A WATCH AT THIS TIME. DEFINITELY LOOKS LIKE AT
LEAST A HIGH END ADVISORY CRITERIA EVENT...AND SINCE IT IS WITHIN
THE FIRST 3 PERIODS OF THE FORECAST...SNOW ACCUMULATIONS WITHIN
CRITERIA WILL BE MENTIONED IN THE ZONES. ALSO POSSIBLE IN THIS AREA
ARE WIND CHILLS WITHIN ADVISORY CRITERIA. GUSTY NORTHWEST WINDS WILL
GRADUALLY DIMINISH ON SUNDAY AS HIGH PRESSURE BUILDS TO THE SOUTH.
THIS COULD REACH INTO FIRE WEATHER CONCERNS...BUT WITH THE FORECAST
RAINFALL OVER THE NEXT 36 HOURS...FIRE WEATHER THREAT IS GREATLY
DIMINISHED.  ALL OF THIS WILL BE MENTIONED IN THE HWO.

A WEAK LOW PRESSURE SYSTEM WILL CROSS THE MID ATLANTIC MONDAY...BUT
MOISTURE IS LIMITED THEREFORE LOW POPS. ANOTHER LOW WILL PASS NORTH
OF THE REGION TUESDAY OR WEDNESDAY. OVERALL...MOSTLY QUIET FOR THE
MIDDLE OF NEXT WEEK. THE NEXT MENTIONABLE POPS AND WEATHER WOULD BE
TOWARDS THE END OF NEXT WEEK.

&&

.AVIATION /03Z SATURDAY THROUGH WEDNESDAY/...
WIDESPREAD IFR CONDITIONS TONIGHT INTO SATURDAY IN RAIN. WHEN ITS
NOT RAINING THERE WILL BE AREAS OF DRIZZLE AND FOG. GUSTY WINDS
EXPECTED TO DEVELOP SATURDAY AFTERNOON.

CEILINGS AND VISIBILITIES IMPROVING RAPIDLY SATURDAY NIGHT...WITH
HIGH PRESSURE IN CONTROL ON SUNDAY. STRONG NORTHWEST WINDS CONTINUE
OVERNIGHT SATURDAY AND DIMINISH ON SUNDAY. GUSTS OVER 30 KNOTS ARE
POSSIBLE SATURDAY NIGHT.

A FEW WEAK SYSTEMS APPROACH THE REGION MID WEEK...BUT NOT MUCH
CONFIDENCE ON ANY FLIGHT RESTRICTIONS AT THIS TIME.

&&

.MARINE...
MARGINAL SMALL CRAFT ADVISORY EXPECTED TONIGHT. MORE SIGNIFICANT
WIND EVENT OCCURS SATURDAY AFTERNOON AND EVENING. GALE WARNING HAS
BEEN RAISED.

GALE WARNING CRITERIA GUSTS OVERNIGHT SATURDAY...DIMINISHING THROUGH
THE DAY SUNDAY. WINDS MAY PICK UP MID WEEK WITH A SYSTEM PASSING TO
THE NORTH...BUT FOR THE MOST PART SHOULD STAY AT 15 KNOTS AND UNDER.

&&

.HYDROLOGY...THE CONOCHEAGUE CREEK AT FAIRVIEW MAY EXCEED CAUTION
STAGE AGAIN SUN MORNING. ADDITIONAL RAINFALL TOMORROW MORNING UP
TO HALF INCH NOT EXPECTED TO CAUSE ANY PROBLEMS.

&&

.TIDES/COASTAL FLOODING...
STRONG NORTHWEST WINDS CONTINUING BEHIND THE LOW SATURDAY NIGHT WILL
CAUSE TIDES TO FALL AROUND 1 FOOT BELOW PREDICTED LEVELS. WINDS WILL
DIMINISH SUNDAY...ALLOWING TIDES TO RETURN TO NEAR PREDICTED LEVELS.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...WIND ADVISORY FROM 1 PM SATURDAY TO MIDNIGHT EST SATURDAY
     NIGHT FOR MDZ003-501-502.
VA...WIND ADVISORY FROM 1 PM SATURDAY TO MIDNIGHT EST SATURDAY
     NIGHT FOR VAZ021-025>031.
WV...WIND ADVISORY FROM 1 PM SATURDAY TO MIDNIGHT EST SATURDAY
     NIGHT FOR WVZ050>055-501>504.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM EST SATURDAY FOR ANZ530>537.
     GALE WARNING FROM 4 PM EST SATURDAY TO 7 AM EDT SUNDAY FOR
     ANZ530>537.

&&

UPDATE...ROSA
LONG TERM...SAR
Hazardous weather outlook, Mar 7, 10:40 PM EST, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1040 PM EST FRI MAR 7 2008

ANZ530>537-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
081000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
1040 PM EST FRI MAR 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TONIGHT

AREAS OF DENSE FOG ARE POSSIBLE TOWARD DAYBREAK.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

LOW PRESSURE WILL TRACK ACROSS THE REGION SATURDAY...BRINGING
LOCALLY HEAVY RAIN AND GUSTY WINDS. WHILE WIDESPREAD FLOODING IS
NOT EXPECTED...MINOR FLOODING OF URBAN AREAS...SMALL STREAMS AND
CREEKS WILL BE POSSIBLE. IN ADDITION...THUNDERSTORMS WILL BE
POSSIBLE SOUTHEAST OF THE TRACK OF THE LOW. A FEW OF THESE
THUNDERSTORMS MAY BE STRONG TO LOCALLY SEVERE...ESPECIALLY ACROSS
LOWER SOUTHERN MARYLAND.

BEHIND THE LOW...SUSTAINED WINDS WILL INCREASE LATE SATURDAY AND
SATURDAY NIGHT. A WIND ADVISORY WILL BE LIKELY.

A SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT SATURDAY MORNING. A
GALE WARNING WILL BE IN EFFECT SATURDAY AFTERNOON AND SATURDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT EXPECTED. HOWEVER...THE
SOUTHERN MARYLAND SUBNET MAY BE NEEDED DURING THE MORNING. IN
ADDITION... ANY REPORTS OF FLOODING ARE APPRECIATED.

MDZ003>005-009-010-501-502-VAZ021-025>031-036>042-050-051-
WVZ050>055-501>504-081000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-
ORANGE-CULPEPER-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-
HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
1040 PM EST FRI MAR 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TONIGHT

AREAS OF DENSE FOG ARE POSSIBLE ESPECIALLY ACROSS HIGHER ELEVATIONS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A WIND ADVISORY REMAINS IN EFFECT FOR ALL AREAS WEST OF THE BLUE
RIDGE FOR SATURDAY AFTERNOON AND EVENING FOR WIND GUSTS UP TO 50
MPH. THIS WIND ADVISORY LIKELY WILL NEED TO BE EXPANDED EAST OF
THE BLUE RIDGE. ACROSS THE RIDGES OF WESTERN MARYLAND AND EASTERN
WEST VIRGINIA...WIND GUSTS MAY EXCEED 60 MPH. IT THIS APPEARS MORE
CERTAIN IN LATER FORECASTS...THEN HIGH WIND WARNINGS MAY BE
REQUIRED.

UPSLOPE SNOW IS EXPECTED LATE SATURDAY AND SATURDAY NIGHT. MINOR
SNOW ACCUMULATIONS ARE EXPECTED AND A SNOW ADVISORY MAY BE
REQUIRED ACROSS THE ALLEGHENY AND POTOMAC HIGHLANDS FOR SATURDAY
NIGHT.

MINOR RIVER FLOODING IS POSSIBLE IN THE POTOMAC RIVER BASIN
SATURDAY NIGHT AND SUNDAY. THE CONOCOCHEAGUE CREEK AT FAIRVIEW IS
MOST SUSCEPTIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 10:15 AM ESTSpecial Marine WarningLWX2 hr
Mar 8, 11:57 AM ESTSpecial Marine WarningLWX27 min
Mar 8, 1:07 PM ESTSpecial Marine WarningLWX83 min
Mar 8, 1:31 PM ESTSevere Thunderstorm WarningLWXPrince William, Stafford, City of Fredericksburg29 min
Mar 8, 1:37 PM ESTSpecial Marine WarningLWX113 min
Mar 8, 1:43 PM ESTSpecial Marine WarningLWX47 min
Mar 8, 2:01 PM ESTSpecial Marine WarningLWX119 min
Mar 8, 3:00 PM ESTSpecial Marine WarningLWX2 hr
Mar 8, 3:03 PM ESTSevere Thunderstorm WarningLWXFauquier, Loudoun40 min
Mar 8, 3:22 PM ESTSpecial Marine WarningLWX113 min
Mar 8, 4:37 PM ESTSevere Thunderstorm WarningLWXFairfax, King George, Prince William, Stafford, City of Alexandria53 min
Mar 8, 4:56 PM ESTSpecial Marine WarningLWX2 hr
Mar 8, 5:02 PM ESTSpecial Marine WarningLWX67 min
Mar 8, 3:02 PM ESTSnow AdvisoryLWXGrant, Mineral12 hr
Mar 8, 1:34 PM ESTSevere Thunderstorm WarningLWXCalvert, Saint Mary's41 min
Mar 8, 2:12 PM ESTSevere Thunderstorm WarningLWXHarford48 min
Mar 8, 3:22 PM ESTSevere Thunderstorm WarningLWXFrederick, Montgomery53 min
Mar 8, 3:36 PM ESTSevere Thunderstorm WarningLWXCarroll, Frederick, Howard, Montgomery39 min
Mar 8, 3:54 PM ESTSevere Thunderstorm WarningLWXBaltimore, Carroll51 min
Mar 8, 4:09 PM ESTSevere Thunderstorm WarningLWXAnne Arundel, Howard, Montgomery, Prince George's51 min
Mar 8, 4:20 PM ESTSevere Thunderstorm WarningLWXBaltimore, Harford, Howard, City of Baltimore55 min

Nearby

High Wind Warnings in Virginia, 2008High Wind Warnings in West Virginia, 2008High Wind Warnings in Maryland, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.